News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Delayed period after switching birth control


 cormich - Sat Mar 15, 2008 6:42 pm

I recently switched from the NuvaRing to Yaz. I am at the end of the 4th pack of Yaz, and my period has been irregular since I started taking it. The first month my period was longer than usual. The second month, I took a pill several hours late in the 3rd week and my period started early and lasted for 2 weeks straight. The third month, I had spotting and my period started as normal. This month, I had spotting in the 2nd or 3rd week. I started taking the placebos on Wednesday and my period hasn't come yet. Usually it starts on Wednesday or Thursday, so I am 3 or 4 days late. I have gotten into a routine and have been taking the pills every morning within 1 to 2 hours of the same time. I've had irregular periods before, but they have never been late since I have been on birth control continuously for 4 years. I'm afraid I might be pregnant. I have read that implantation bleeding can be misinterpreted for spotting.

Should I be concerned, or am I overreacting? Thanks.
 Debbie Miller, RN - Tue Mar 18, 2008 12:41 pm

User avatar Hello,
All of these fluctuations do fall in the normal response to birth control pills since each woman reacts differently. However, since pregnancy does occur with oral contraceptive use (although rarely when taken as directed like you have been), it never hurts to test for pregnancy when a period is missed. Wait about a week and even repeat a week later if negative.

The pills will not hurt the baby if you are pregnant, but you would want to discontinue them should you become pregnant. For this reason it is good to find out as soon as you can.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here